An Effective Numerical Method for Singularly Perturbed Nonlocal Boundary Value Problem on Bakhvalov Mesh

Derya Arslan

Abstract


The present study focuses on obtaining an absolutely accurate computational solution of a linear singularly perturbed problem with integral boundary condition on Bakhvalov mesh. A finite difference scheme was constructed and the approximation of the presented problem was obtained. Based on the \(\varepsilon\)-perturbation parameter, it was established that the first-order uniform convergence was within the discrete maximum norm. A numerical experiment was performed in order to demonstrate the effectiveness and accuracy of the presented method. The results were confirmed through the relevant table and figures.


Keywords


Singular perturbation; Finite difference scheme; Bakhvalov mesh; Uniformly convergence; Integral boundary condition

Full Text:

PDF

References


N. Adzic, Spectral approximation and nonlocal boundary value problems, Novi Sad J. Math. 30(3) (2000), 1 – 10.

G. M. Amiraliyev and M. Cakir, Numerical solution of the singularly perturbed problem with nonlocal boundary condition, Applied Mathematics and Mechanics 23(7) (2002), 755 – 764, DOI: 10.1007/BF02456971.

D. Arslan, A numerical solution study on singularly perturbed convection-diffusion nonlocal boundary problem, Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics 68(2) (2019), 1482 – 1491, DOI: 10.31801/cfsuasmas.540631.

D. Arslan, Finite difference method for solving singularly perturbed multi-point boundary value problem, Journal of the Institute of Natural and Applied Sciences 22(2) (2017), 64 – 75, URL: dergipark.gov.tr/download/article-file/397751.

N. S. Bakhvalov, On optimization of methods for solving boundary value problems in the presence of a boundary layer, Zhurnal Vychislitel’noi Matematikii Matematicheskoi Fiziki 9(4) (1969), 841 – 859.

A. V. Bitsadze and A. A. Samarskii, On some simpler generalization of linear elliptic boundary value problems, Doklady Akademii Nauk SSSR 185 (1969), 739 – 740.

M. Cakir, A numerical study on the difference solution of singularly perturbed semilinear problem with integral boundary condition, Mathematical Modelling and Analysis 21(5) (2016), 644 – 658, DOI: 10.3846/13926292.2016.1201702.

M. Cakir, Uniform second-order difference method for a singularly perturbed three-point boundary value problem, Advances in Difference Equations 2010 (2010), 13 pages, DOI: 10.1155/2010/102484.

M. Cakir and G. M. Amiraliyev, A numerical method for a singularly perturbed three-point boundary value problem, Journal of Applied Mathematics 2010 (2010), 17 pages, DOI: 10.1155/2010/495184.

M. Cakir and G. M. Amiraliyev, Numerical solution of the singularly perturbed three-point boundary value problem, International Journal of Computer Mathematics 84(10) (2007), 1465 – 1481, DOI: 10.1080/00207160701296462.

M. Cakir and D. Arslan, A numerical method for nonlinear singularly perturbed multi-point boundary value problem, Journal of Applied Mathematics and Physics 4 (2016), 1143 – 1156, DOI: 10.4236/jamp.2016.46119.

M. Cakir and D. Arslan, Finite difference method for nonlocal singularly perturbed problem, International Journal of Modern Research in Engineering and Technology 1(5) (2016), 25 – 39.

M. Cakir and D. Arslan, Numerical solution of the nonlocal singularly perturbed problem, International Journal of Modern Research in Engineering and Technology 1(5) (2016), 13 – 24.

R. Chegis, On the difference schemes for problems with nonlocal boundary conditions, Informatica 2(2) (1991), 155 – 170.

R. Chegis, The numerical solution of problems with small parameter at higher derivatives and nonlocal conditions, Lietuvas Matematica Rinkinys 28 (1988), 144 – 152.

E. Cimen, A priori estimates for solution of singularly perturbed boundary value problem with delay in convection Term, J. Math. Anal. 8(1) (2017), 202 – 211.

E. Cimen and G. M. Amiraliyev, A uniform convergent method for singularly perturbed nonlinear differential-difference equation, Journal of Informatics and Mathematical Sciences 9(1) (2017), 191 – 199, DOI: 10.26713/jims.v9i1.565.

E. Cimen and M. Cakir, Numerical treatment of nonlocal boundary value problem with layer behaviour, Bull. Belg. Math. Soc. Simon Stevin 24 (2017), 339 – 352.

P. A. Farell, J. J. H. Miller, E. O’Riordan and G. I. Shishkin, A uniformly convergent finite difference scheme for a singularly perturbed semilinear equation, SIAM Journal on Numerical Analysis 33 (1996), 1135 – 1149.

C. P. Gupta and S. I. Trofimchuk, A sharper condition for the solvability of a three-point second order boundary value problem, Journal of Mathematical Analysis and Applications 205 (1997), 586 – 597.

D. Herceg and K. Surla, Solving a nonlocal singularly perturbed nonlocal problem by splines in tension, Univ. u Novom Sadu Zb. Rad. Prirod.-Mat. Fak. Ser. Math. 21(2) (1991), 119 – 132.

T. Jankowski, Existence of solutions of differential equations with nonlinear multipoint boundary conditions, Comput. Math. Appl. 47 (2004), 1095 – 1103, DOI: 10.1016/S0898-1221(04)90089-2.

J. J. H. Miller, E. O’Riordan and G. I. Shishkin, Fitted Numerical Methods for Singular Perturbation Problems, World Scientific, Singapore (1996).

A. H. Nayfeh, Introduction to Perturbation Techniques, Wiley, New York (1993).

R. E. O’Malley, Singular Perturbation Methods for Ordinary Differential Equations, Springer Verlag, New York (1991).

H. G. Roos, M. Stynes and L. Tobiska, Robust Numerical Methods Singularly Perturbed Differential Equations: Convection-Diffusion and Flow Problems, Springer-Verlag, Berlin (2008).




DOI: http://dx.doi.org/10.26713%2Fjims.v11i3-4.1088

eISSN 0975-5748; pISSN 0974-875X